HI there. I have a long history of "stuff". Taken several SSRIs in the past for anxiety. Adderall XR for ADD, Wellbutrin too. I have been seeing a therapist for about 4 months and he had me go for a psychiatry evaluation a few days ago. The two concrred that I am "complex" and could be a combination of BiPolar 2, Adult ADD and even...Borderline Personality Disorder (god I hate that name). Anyhow, one of the main symptoms we all agreed upon was the mood swings. I tend toward being on the hypo side of the scale and dont get depressed terribly often, but when I do it is very painful and scary.
Will Abilify help with the irritable mood swings? I have 6 kids and some days (even just some hours in a day) I get so upset over something so small and seem to snap...scream and yell....and then feel so bad, end up crying and feeling awful. This can repeat itself over and over.
Help! Stop the train! I want to get off!
So my question is do you think this drug, which I started yesterday, fits here?
Also, I noticed some take the Wellbutrin and the Abilify together. I told him that the Wellbutrin probably helped me more than other drug in the past but he said its not a good idea if you are BiPolar to take an anit-depressant because it could destabilize you further...but also that if he were 100% sure I WAS BiPolar he would just talk me into Lithium. (My uncle died at age 38 from Lithium toxicity so I am not too keen on that one)
Abilify is an antipsychotic medication. It works by changing the actions of chemicals in the brain.
Abilify is used to treat the symptoms of psychotic conditions such as schizophrenia and bipolar disorder (manic depression). It is also used together with other medications to treat major depressive disorder in adults.
Your psychiatrist is somewhat correct in that taking an anti-depressant if you're bipolar can initiate the manic phase of a bipolar episode. If, however, you've been taking it in the past and it hasn't caused a manic episode, I do not feel that your continued use of Wellbutrin would be ill advised.
I'm diagnoised with Biploar I, GAD, SAD, PTSD, amonst other disorders.
My current medications include Remeron(an anti-depressant), Lamictal(an anti-convulsant used as a mood stabilizer) and diazepam(aan anti-anxiety medication).
It took me over 6 years to find this combination of medications which, to this point, seem to have stabilized my symptoms.
And, you are correct, that if your psychiatrist has definitely diagnoised you with Bipolar Disorder, he would have prescribed eith Litium or Depakote as a first line defense. So, I would speak with him honestly about your history and your concerns and see what kind of responses you get.
If you are dissatisfied with the answers you get, you can always get another psychiatrist. Remember, he/she works for you and you shoud feel comfortable with him/her and have a good rapport. Just a word of caution though, don't jump ship just because you aren't getting the answers you want. Remember, that he is the expert.
Hi there! I use Abilify with Wellbutrin and love the combo. Best I have ever used yet. Abilify is excellent for my mood swings. I have mixed stat bipolar I so it works great for me. Give it a go, you will know within a few weeks, Abilify kicks in quick. Well it did for me! I love not "swinging" anymore and I feel stable most of the time. I get a little down here and there, but for the most part I am leading a normal life now. Good luck.
I take ABilify and it's amazing how fast it evens you out, within 2 weeks. I have all the above disorders and have been on all the SSSR'i too but none helped. Abilify was the only thing that helped me get through those mood swings.
Thanks for the comments. Today was my fourth Abilify day and I felt pretty good, of course I could just be having a good day. One thing about mood swings is that good ones always come around if you are patient (good days, moments, hours...lol!). I am happy that the first day was worst as far as side effects and today I felt none.
I got a workbook today for BiPiolar, it has a really long name...Dialectal Therapy or something? I think between the meds and the therapist and my own desire to change, grow and heal maybe everything will be okay.
I was reading the reviews of a book called The Borderline Mother (similar to that), and every single person expressed their hatred for their wretched "crazy" moms. That is my biggest fear. Some of them said people with BPD should not have children at all, and here I have 6! For their souls I have GOT to get it together!
Has anyone tried to notice the difference between both. Abilify apparently good for mood swings. what about seroquel. The latter in the pamphlet says has a double action i.e. good for depression too aside from damping mania, so you don;t need an AD which is not recommended for BP because it may turn you manic. so it seems seroquel though another antipsychotic is a kind of MS. is this true
Adel-ezz mentions Seroquel, I took that with Abilify. I didn't take it long enough to notice a change but I have heard it can be an effective combo, one drawback, possible weight gain.
You sound like you are on the right track, meds, mind, and body are all intertwined and if you can work on all of those things together, you can live with this. As far as your kids go, once your well, they'll reap the benefits. You have to stay focused on your own healing first so you can be there for them. I'm sure you are a great Mom. Anyone with 6 kids would have mood swings regardless-LOL I know I would!!
Hang in there, you're on the right path!!
People seem to love or hate it. Abilify is kind of like a combo Wellbutrin/Prozac--it works on the same neurotransmitters. In high doses, Abilify has been known to make people sleepy. People who get anxiety from it are often on lower doses. I was on a low dose. It made me shake and my eye twitch, so I dropped it and went back to the Wellbutrin/Prozac combo. Eventually that combination caused anxiety, so now I'm down to just the Wellbutrin.
I am just curious why your doctor put you on two anti-depressents at the same time? I remember when I was just diagnosed with depression at the time, before mania really surfaced and I was using Wellbutrin. The doctor switched me onto prozac and why I was weaning off of Wellbutrin onto Prozac I went manic taking them at the same time. I just did not know it was mania! Once I was off of the Wellbutrin and just using Prozac I leveled out again. Then I quit Prozac and BAM, here is the bipolar!! Just curious, cause it is bad for a bipolar person to double up on anti-depressents because it can lead to mania!
I am on Abilify and Effexor and have not taken Effexor for two days and am having a meltdown today. I really do not like Seroquel nor Abilify since I have so many side effects like swollen neck glands, stiff neck, manic mania that lasts 24/7 and insomnia.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.